Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 107, NWS New Orleans, LA

December 27, 2012Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Dec 27, 2012, 9:30 AM CST for Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It took effect at Dec 31, 2012, 9:56 AM CST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2012, 9:30 AM CST (15:30 UTC)
In effect from
Dec 31, 2012, 9:56 AM CST
Expired
Jan 2, 2013, 9:30 AM CST
In force
48 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS

The river

Written for the forecast point Pearl River near Pearl River (PERL1). The gauge peaked at 16.13 ft at Jan 3, 2013, 7:00 AM CST.

actionminormoderatemajor101214161812/2712/2812/2912/3012/3101/0101/0201/03
Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WGUS44 KLIX 271530
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
930 AM CST THU DEC 27 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS 
ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA 
AND MISSISSIPPI...

  THE PEARL RIVER NEAR PEARL RIVER AFFECTING ST. TAMMANY PARISH IN 
  LOUISIANA AND HANCOCK AND PEARL RIVER COUNTIES IN MISSISSIPPI 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-MSC045-109-282130-
/O.NEW.KLIX.FL.W.0107.130102T1800Z-000000T0000Z/
/PERL1.1.ER.130102T1800Z.130102T1800Z.000000T0000Z.NO/
930 AM CST THU DEC 27 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEARL RIVER NEAR PEARL RIVER.
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 9:00 AM THURSDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS FORECAST.
* THE FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  BY WEDNESDAY AFTERNOON JANUARY 2ND.
* IMPACT...AT 14.0 FEET...SECONDARY ROADS TO THE RIVER AND THROUGHOUT 
  HONEY ISLAND SWAMP ARE INUNDATED. PROPERTY IN THE VICINITY OF THE 
  GAGE IS FLOODED THREATENING ABOUT 20 HOMES ALONG THE LEFT BANK.
* IMPACT...AT 13.0 FEET...THE EAST AND WEST CHANNELS OF THE RIVER WILL
  BEGIN TO MERGE. HONEY ISLAND SWAMP TRAILS WILL BE UNDER WATER AS 
  INUNDATION OF THE SWAMP BEGINS.

$$

98/SO
5 follow-up statements
270 
WGUS84 KLIX 280108
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
708 PM CST THU DEC 27 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...

THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
HANCOCK AND PEARL RIVER COUNTIES/PARISHES 

THE PEARL RIVER NEAR PEARL RIVER AFFECTING ST. TAMMANY...HANCOCK AND 
PEARL RIVER COUNTIES/PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-290708-
/O.CON.KLIX.FL.W.0106.121229T2100Z-000000T0000Z/
/BXAL1.1.ER.121229T2100Z.121230T1800Z.000000T0000Z.NO/
708 PM CST THU DEC 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR BOGALUSA.
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 6:00 PM THURSDAY THE STAGE WAS 15.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  SATURDAY AFTERNOON AND CONTINUE TO RISE TO AROUND 18.5 FEET BY 
  SUNDAY EVENING.
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS
* IMPACT...AT 17.0 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED.
* IMPACT...AT 16.0 FEET...WOODLANDS ALONG THE RIVER AND WILDLIFE 
  MANAGEMENT PROPERTY WILL BE FLOODED.


$$

LAC103-MSC045-109-290707-
/O.CON.KLIX.FL.W.0107.130102T1800Z-000000T0000Z/
/PERL1.1.ER.130102T1800Z.130102T1800Z.000000T0000Z.NO/
708 PM CST THU DEC 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR PEARL RIVER.
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  6:00 PM THURSDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY 
  WEDNESDAY JANUARY 2ND. 
* IMPACT...AT 14.0 FEET...SECONDARY ROADS TO THE RIVER AND THROUGHOUT 
  HONEY ISLAND SWAMP ARE INUNDATED. PROPERTY IN THE VICINITY OF THE 
  GAGE IS FLOODED THREATENING ABOUT 20 HOMES ALONG THE LEFT BANK
* IMPACT...AT 13.0 FEET...THE EAST AND WEST CHANNELS OF THE RIVER WILL
  BEGIN TO MERGE. HONEY ISLAND SWAMP TRAILS WILL BE UNDER WATER AS 
  INUNDATION OF THE SWAMP BEGINS.

$$
467 
WGUS84 KLIX 281653
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1053 AM CST FRI DEC 28 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...
 
THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
HANCOCK AND PEARL RIVER COUNTIES/PARISHES 
  
THE PEARL RIVER NEAR PEARL RIVER AFFECTING ST. TAMMANY...HANCOCK AND 
PEARL RIVER COUNTIES/PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-292253-
/O.EXT.KLIX.FL.W.0106.121229T1500Z-000000T0000Z/
/BXAL1.1.ER.121229T1500Z.130102T0000Z.000000T0000Z.NO/
1053 AM CST FRI DEC 28 2012

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR BOGALUSA.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  TOMORROW MORNING AND THEN CONTINUE TO RISE TO AROUND 19.5 FEET BY 
  TUESDAY EVENING JANUARY 1ST. 
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS
* IMPACT...AT 17.0 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED.
* IMPACT...AT 16.0 FEET...WOODLANDS ALONG THE RIVER AND WILDLIFE 
  MANAGEMENT PROPERTY WILL BE FLOODED.


$$

LAC103-MSC045-109-292252-
/O.EXT.KLIX.FL.W.0107.130101T0600Z-000000T0000Z/
/PERL1.1.ER.130101T0600Z.130104T1200Z.000000T0000Z.NO/
1053 AM CST FRI DEC 28 2012

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR PEARL RIVER.
* FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 11.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY EARLY
  NEXT TUESDAY MORNING JANUARY 1ST AND THEN CONTINUE TO RISE TO 
  AROUND 15.0 FEET BY FRIDAY MORNING JANUARY 4TH.
* IMPACT...AT 14.0 FEET...SECONDARY ROADS TO THE RIVER AND THROUGHOUT 
  HONEY ISLAND SWAMP ARE INUNDATED. PROPERTY IN THE VICINITY OF THE 
  GAGE IS FLOODED THREATENING ABOUT 20 HOMES ALONG THE LEFT BANK
* IMPACT...AT 13.0 FEET...THE EAST AND WEST CHANNELS OF THE RIVER WILL
  BEGIN TO MERGE. HONEY ISLAND SWAMP TRAILS WILL BE UNDER WATER AS 
  INUNDATION OF THE SWAMP BEGINS.

$$
812 
WGUS84 KLIX 291545
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
945 AM CST SAT DEC 29 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...
 
THE PEARL RIVER NEAR PEARL RIVER AFFECTING ST. TAMMANY...HANCOCK AND 
PEARL RIVER COUNTIES/PARISHES 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...

THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
HANCOCK AND PEARL RIVER COUNTIES/PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-302145-
/O.CON.KLIX.FL.W.0106.000000T0000Z-000000T0000Z/
/BXAL1.1.ER.121229T1031Z.130101T1800Z.000000T0000Z.NO/
945 AM CST SAT DEC 29 2012

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR BOGALUSA.
* UNTIL FURTHER NOTICE.
* AT 9:00 AM SATURDAY THE STAGE WAS 18.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING
  AT AROUND 20.0 FEET BY WEDNESDAY MORNING JANUARY 1ST. THE RIVER 
  IS EXPECTED TO REMAIN NEARLY STEADY AT OR NEAR ITS CREST OF 20.0
  FEET FOR SEVERAL DAYS AFTERWARD. 
* IMPACT...AT 20.0 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS
* IMPACT...AT 17.0 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED.
* IMPACT...AT 16.0 FEET...WOODLANDS ALONG THE RIVER AND WILDLIFE 
  MANAGEMENT PROPERTY WILL BE FLOODED.

$$

LAC103-MSC045-109-302145-
/O.EXT.KLIX.FL.W.0107.130101T0300Z-000000T0000Z/
/PERL1.1.ER.130101T0300Z.130104T1200Z.000000T0000Z.NO/
945 AM CST SAT DEC 29 2012

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR PEARL RIVER.
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT  9:00 AM SATURDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE
  MONDAY EVENING AND THEN CONTINUE TO RISE UNTIL CRESTING AT OR NEAR
  15.0 FEET BY FRIDAY MORNING JANUARY 4TH.
* IMPACT...AT 14.0 FEET...SECONDARY ROADS TO THE RIVER AND THROUGHOUT 
  HONEY ISLAND SWAMP ARE INUNDATED. PROPERTY IN THE VICINITY OF THE 
  GAGE IS FLOODED THREATENING ABOUT 20 HOMES ALONG THE LEFT BANK
* IMPACT...AT 13.0 FEET...THE EAST AND WEST CHANNELS OF THE RIVER WILL
  BEGIN TO MERGE. HONEY ISLAND SWAMP TRAILS WILL BE UNDER WATER AS 
  INUNDATION OF THE SWAMP BEGINS.

$$
592 
WGUS44 KLIX 301540
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
940 AM CST SUN DEC 30 2012

...FORECAST FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE 
FOLLOWING RIVERS IN LOUISIANA...MISSISSIPPI...
 
THE PEARL RIVER NEAR PEARL RIVER AFFECTING ST. TAMMANY...HANCOCK AND 
PEARL RIVER COUNTIES/PARISHES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-MSC045-109-312140-
/O.EXT.KLIX.FL.W.0107.121231T1400Z-000000T0000Z/
/PERL1.1.ER.121231T1400Z.130103T1800Z.000000T0000Z.NO/
940 AM CST SUN DEC 30 2012

THE FLOOD WARNING CONTINUES FOR 
  THE PEARL RIVER NEAR PEARL RIVER.
* FROM MONDAY MORNING UNTIL FURTHER NOTICE.
* AT 9:00 AM SUNDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 
  TOMORROW MORNING AND THEN CONTINUE TO RISE TO AROUND 16.0 FEET BY 
  THURSDAY AFTERNOON JANUARY 3RD.
* IMPACT...AT 16.0 FEET...LOWER PORTIONS OF STREETS IN RIVER GARDENS 
  SUBDIVISION WILL BEGIN TO FLOOD. SECONDARY ROADS TO THE RIVER AND 
  THROUGHOUT HONEY ISLAND SWAMP WILL REMAIN INUNDATED. PROPERTY IN 
  THE VICINITY OF THE GAGE IS FLOODED THREATENING ABOUT 20 HOMES 
  ALONG THE LEFT BANK.  THE BOGUE CHITTO NATIONAL WILDLIFE REFUGE 
  WILL BE CLOSED TO HUNTING AT THE 15.5 FOOT STAGE
* IMPACT...AT 15.5 FEET...SECONDARY ROADS TO THE RIVER AND THROUGHOUT 
  HONEY ISLAND SWAMP ARE INUNDATED. PROPERTY IN THE VICINITY OF THE 
  GAGE IS FLOODED THREATENING ABOUT 20 HOMES ALONG THE LEFT BANK.  
  THE BOGUE CHITTO NATIONAL WILDLIFE REFUGE WILL BE CLOSED TO HUNTING
  AT THE 15.5 FOOT STAGE
* IMPACT...AT 14.0 FEET...SECONDARY ROADS TO THE RIVER AND THROUGHOUT 
  HONEY ISLAND SWAMP ARE INUNDATED. PROPERTY IN THE VICINITY OF THE 
  GAGE IS FLOODED THREATENING ABOUT 20 HOMES ALONG THE LEFT BANK
* IMPACT...AT 13.0 FEET...THE EAST AND WEST CHANNELS OF THE RIVER WILL
  BEGIN TO MERGE. HONEY ISLAND SWAMP TRAILS WILL BE UNDER WATER AS 
  INUNDATION OF THE SWAMP BEGINS.


$$
891 
WGUS84 KLIX 311558
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
958 AM CST MON DEC 31 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...MISSISSIPPI...
 
  THE PEARL RIVER NEAR PEARL RIVER AFFECTING ST. TAMMANY...HANCOCK 
  AND PEARL RIVER COUNTIES/PARISHES
 
  THE PEARL RIVER NEAR BOGALUSA AFFECTING ST. TAMMANY...WASHINGTON...
  HANCOCK AND PEARL RIVER COUNTIES/PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-117-MSC045-109-012158-
/O.CON.KLIX.FL.W.0106.000000T0000Z-000000T0000Z/
/BXAL1.1.ER.121229T1031Z.130102T1200Z.000000T0000Z.NO/
958 AM CST MON DEC 31 2012

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR BOGALUSA.
* UNTIL FURTHER NOTICE.
* AT 9:00 AM MONDAY THE STAGE WAS 20.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 20.5 FEET 
  BY WEDNESDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 20.0 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS.
* IMPACT...AT 18.5 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED. THE BOGUE CHITTO WILDLIFE MANAGEMENT AREA WILL BE 
  INUNDATED WITH WATER IN RECREATIONAL CAMPS AND OVER ACCESS ROADS.
* IMPACT...AT 17.0 FEET...WOODLANDS AND CROP ACREAGE ALONG THE RIVER 
  WILL BE FLOODED.
* IMPACT...AT 16.0 FEET...WOODLANDS ALONG THE RIVER AND WILDLIFE 
  MANAGEMENT PROPERTY WILL BE FLOODED.

$$

LAC103-MSC045-109-012158-
/O.EXT.KLIX.FL.W.0107.121231T1556Z-000000T0000Z/
/PERL1.1.ER.121231T1541Z.130104T0000Z.000000T0000Z.NO/
958 AM CST MON DEC 31 2012

THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER NEAR PEARL RIVER.
* NTIL FURTHER NOTICE.
* AT 9:00 AM MONDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* THE FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE 
  THIS MORNING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY THURSDAY 
  EVENING.
* IMPACT...AT 16.0 FEET...LOWER PORTIONS OF STREETS IN RIVER GARDENS 
  SUBDIVISION WILL BEGIN TO FLOOD. SECONDARY ROADS TO THE RIVER AND 
  THROUGHOUT HONEY ISLAND SWAMP WILL REMAIN INUNDATED. PROPERTY IN 
  THE VICINITY OF THE GAGE IS FLOODED THREATENING ABOUT 20 HOMES 
  ALONG THE LEFT BANK.  THE BOGUE CHITTO NATIONAL WILDLIFE REFUGE 
  WILL BE CLOSED TO HUNTING AT THE 15.5 FOOT STAGE.
* IMPACT...AT 15.5 FEET...SECONDARY ROADS TO THE RIVER AND THROUGHOUT 
  HONEY ISLAND SWAMP ARE INUNDATED. PROPERTY IN THE VICINITY OF THE 
  GAGE IS FLOODED THREATENING ABOUT 20 HOMES ALONG THE LEFT BANK.  
  THE BOGUE CHITTO NATIONAL WILDLIFE REFUGE WILL BE CLOSED TO HUNTING
  AT THE 15.5 FOOT STAGE.
* IMPACT...AT 14.0 FEET...SECONDARY ROADS TO THE RIVER AND THROUGHOUT 
  HONEY ISLAND SWAMP ARE INUNDATED. PROPERTY IN THE VICINITY OF THE 
  GAGE IS FLOODED THREATENING ABOUT 20 HOMES ALONG THE LEFT BANK
* IMPACT...AT 13.0 FEET...THE EAST AND WEST CHANNELS OF THE RIVER WILL
  BEGIN TO MERGE. HONEY ISLAND SWAMP TRAILS WILL BE UNDER WATER AS 
  INUNDATION OF THE SWAMP BEGINS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 7:15 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 27, 7:15 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 AM CST THU DEC 27 2012

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. NOT MUCH TO DISCUSS ON
THE SOUNDING THIS MORNING AS HIGH PRESSURE IS IN PLACE TO OUR WEST
AND THE LOW WHICH AIDED IN OUR SEVERE WEATHER ON TUESDAY MOVES
INTO THE NORTHEASTERN STATES. PW VALUES DOWN TO 0.35 INCHES WITH
MOST OF THE MOISTURE CONFINED TO THE LOWER LEVELS BELOW 2000 FEET
WHERE A LARGE INVERSION BEGINS. WINDS ARE OUT OF THE NORTHEAST AT
SURFACE WHEN NOT CALM AND ARE OUT OF THE WEST ALOFT.

98/SO

&&

.PREV DISCUSSION... /ISSUED 408 AM CST THU DEC 27 2012/

SHORT TERM...
NOT MUCH GOING ON DURING THE OVERNIGHT HOURS. CLOUDS HUNG TOUGH
ACROSS THE FORECAST AREA AND TEMPERATURES DID NOT GET AS COLD AS
FORECASTED. STILL A COLD MORNING ACROSS THE FORECAST AREA AS HIGH
PRESSURE WILL BE IN MOVING EAST OF THE AREA TODAY. EXPECT SOME
CLOUDS TO STILL BE AROUND THIS MORNING AS WINDS WILL BECOME MORE
EASTERLY. SHORTWAVE WILL PROGRESS FROM THE SOUTHERN ROCKIES
TODAY TO THE OHIO RIVER VALLEY BY SATURDAY. THIS WILL ALLOW A WEAK
AREA OF LOW PRESSURE TO DEVELOP AND TRACK ACROSS THE NORTHERN GULF COAST
ON FRIDAY INTO SATURDAY. WHILE SHEAR WOULD BE SUFFICIENT FOR
SEVERE WEATHER...INSTABILITY WILL BE LACKING AS COMPARED TO LAST
SYSTEM. BOTH THE NAM AND GFS HAVE TRENDED WEAKER WITH THE AMOUNT
OF CAPE...BOTH AT OR BELOW 500 J/KG. THIS SYSTEM WILL NOT BE AS
STRONG...HOWEVER THERE IS STILL A CHANCE FOR A FEW STRONG STORMS
FRIDAY AFTERNOON INTO THE OVERNIGHT HOURS EVEN WITH LESS THAN
STELLAR INSTABILITY. THE OVERALL RISK APPEARS TO BE FAIRLY LOW AND
LIKELY LIMITED TO NEAR THE COAST. WILL CONTINUE WITH LIKELY TO
CATEGORICAL POPS FOR FRIDAY AND FRIDAY NIGHT...BEFORE THE SYSTEM
MOVES EAST OF THE AREA. 13/MH

LONG TERM...
HIGH PRESSURE BUILDS IN OVER THE FORECAST AREA LATER ON SATURDAY
AFTERNOON. EXPECT CLEARING CONDITIONS WITH DAYTIME TEMPERATURES
ON SATURDAY AND SUNDAY IN THE LOW TO MID 50S AND OVERNIGHT LOWS IN
THE LOW TO MID 30S. NOW THE UNCERTAINTY STILL LIES IN THE SYSTEM
FOR NEXT WEEK AS BOTH MODELS STILL ARE STRUGGLING TO RESOLVE THE SYSTEM
EXPECTED TO BE IN THE SOUTHWEST UNITED ON MONDAY. THIS PARTICULAR
RUN THE ECMWF IS A LITTLE BIT FAST THAN ITS PREVIOUS RUNS..BUT IS
STILL OVERALL SLOWER WITH THE PROGRESSION OF THE SYSTEM SLOWLY
BRINGING IT ACROSS THE REGION FOR THE BETTER PART OF THREE DAYS.
THE GFS IS STILL THE MOST PROGRESSIVE WITH THIS SYSTEM FOR NEXT
WEEK...BUT EITHER WAY THIS PANS OUT IT LOOKS LIKE EARLY NEXT WEEK
COULD BE WET FOR US ACROSS SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI. 13/MH

AVIATION...
LOW LEVEL MOISTURE TRAPPED BENEATH AN ELEVATED INVERSION WILL KEEP
LOW CEILINGS IN PLACE AT MOST TERMINALS THROUGH 12Z.  EXPECT
CEILINGS TO GENERALLY RUN FROM 1200 TO 1600 FEET.  THE INVERSION
WILL BEGIN TO LIFT AND BREAK UP AFTER 12Z...WITH A RETURN TO VFR
CONDITIONS EXPECTED BY 14Z.  VFR CONDITIONS WILL THEN REMAIN IN
PLACE THROUGH TONIGHT.  32

MARINE...
A WEAKENING PRESSURE GRADIENT HAS ALLOWED WINDS TO FALL BELOW 15
KNOTS THIS MORNING.  NORTHEAST AND EASTERLY WINDS OF 10 TO 15 KNOTS
SHOULD BE THE RULE IN THE OFFSHORE WATERS THROUGH THE EVENING
HOURS.  WINDS WILL BE LESS THAN 10 KNOTS IN THE SOUNDS AND LAKES.
HEADING INTO TONIGHT...WINDS WILL ONCE AGAIN BEGIN TO INCREASE AND
WILL CONTINUE TO VEER TO A MORE SOUTHEASTERLY DIRECTION.  THIS
INCREASE IN SPEED AND CHANGE IN DIRECTION WILL BE IN RESPONSE TO
ANOTHER DEVELOPING LOW PRESSURE SYSTEM MOVING INTO THE SOUTHERN
PLAINS AND TEXAS.  EXPECT TO SEE WINDS RISE BACK ABOVE 15 KNOTS LATE
TONIGHT OVER WESTERN WATERS...WITH EXERCISE CAUTION CONDITIONS
SPREADING TO ALL OF THE MARINE ZONES BY FRIDAY MORNING.  THE LOW
WILL SWEEP BY FRIDAY NIGHT...ALLOWING FOR STRONG NORTHWEST WINDS IN
EXCESS OF 20 KNOTS AND SEAS OF 5 TO 7 FEET TO DEVELOP.  AS A
RESULT...EXPECT TO SEE SMALL CRAFT ADVISORY FLAGS RAISED BEGINNING
FRIDAY NIGHT AND PERSISTING THROUGH EARLY SUNDAY MORNING.  THE
GRADIENT WILL WEAKEN BY SUNDAY AFTERNOON...WITH WINDS FALLING BELOW
15 KNOTS BY SUNDAY NIGHT.  ONCE AGAIN...EASTERLY FLOW OF 10 TO 15
KNOTS IS EXPECTED FOR MONDAY WITH A SHIFT TO THE SOUTH MONDAY NIGHT
IN ADVANCE OF ANOTHER APPROACHING STORM SYSTEM.  32

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  52  41  64  41 /  10  10  80  60
BTR  57  47  71  45 /  10  10  80  50
ASD  56  46  68  48 /  10  10  80  70
MSY  55  50  69  48 /  10  10  80  70
GPT  55  44  65  48 /  10   0  80  80
PQL  54  42  64  51 /  10   0  80  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 27, 5:50 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CST THU DEC 27 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-280000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
550 AM CST THU DEC 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA FRIDAY AND FRIDAY NIGHT. AT THIS TIME... WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...A FEW STRONG THUNDERSTORMS ARE
POSSIBLE.

THIS STORM SYSTEM WILL BRING ANOTHER ROUND OF GUSTY WINDS TO THE
COASTAL WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE POSTED FOR
FRIDAY AFTERNOON THROUGH MUCH OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH TUESDAY...JANUARY 1ST.

Nearby

River Flood Warnings in Mississippi, 2012River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.